Alert archive / Vermont / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 7, 2005, 10:31 AM EDT for Essex County, Vermont. It was in force for 3 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 10:31 AM EDT (14:31 UTC)
- Expired
- Jun 7, 2005, 10:34 AM EDT
- In force
- 3 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Essex County, VT
The radar
The Burlington radar (KCXX), 114 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 2.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 071432 SVRBTV VTC009-071500- /O.NEW.KBTV.SV.W.0013.050607T1431Z-050607T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM TEST WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1031 AM EDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * TEST TEST TEST TEST... ESSEX COUNTY IN NORTHEAST VERMONT * UNTIL 1100 AM EDT * THIS IS A TEST...TEST...TEST...TEST...TEST * TEST...TEST...TEST...TEST LAT...LON 4492 7183 4477 7198 4461 7173 4480 7154 $$
1 follow-up statement
000 WWUS51 KBTV 071434 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1033 AM EDT TUE JUN 7 2005 VTC009-071443- /O.CAN.KBTV.SV.W.0013.000000T0000Z-050607T1500Z/ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1033 AM EDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM TEST WARNING FOR ESSEX COUNTY IS CANCELLED... TEST TEST TEST TEST TEST TEST LAT...LON 4492 7183 4477 7198 4461 7173 4480 7154 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:41 PM EDT, 12 hours 50 minutes earlier.
Area forecast discussion, Jun 6, 9:41 PM EDT, 12 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 941 PM EDT MON JUN 6 2005 .SHORT TERM (REST OF TONIGHT)... ACTIVE CONVECTION FROM THIS AFTERNOON/EVENING HAS ALL BUT COME TO AN END. ATMOSPHERE CONTINUES TO STABILIZE WITH NARROW AXIS OF INSTABILITY ACROSS PORTIONS OF NORTHERN NEW YORK...AND THIS IS WHERE ISOLATED CONVECTION IS OCCURRING. STABLE ATMOSPHERE EXISTS EAST OF THE GREEN MOUNTAINS. WATER VAPOR IMAGERY SHOWS UPPER LEVEL TROUGH MOVING INTO EASTERN CANADA AND THIS MAY PROVIDE ENOUGH DYNAMIC SUPPORT TO DEVELOP SOME ADDITIONAL CONVECTION OVERNIGHT...BUT LIMITED INSTABILITY WILL LIMIT AREAL COVERAGE. WILL MENTION JUST A SLIGHT CHANCE OR CHANCE OVERNIGHT AND NOT KEEP ANY ENHANCED WORDING IN REGARDING THE THUNDERSTORMS. STILL LOOKING AT BREEZY CONDITIONS ACROSS THE LARGER VALLEYS OVERNIGHT. NO OTHER CHANGES TO THE FORECAST NEEDED AT THIS POINT. EVENSON && .PREVIOUS DISCUSSION... (ISSUED 430 PM EDT MON JUN 6 2005) SHORT TERM (TONIGHT THROUGH THURSDAY)... FCST PROBLEM FOR THIS EVENING IS CONTINUING THREAT FOR SVR WX. BACKDOOR CDFNT RETREATING TO EAST AS WRMFNT. AIRMASS OVER ERN VT HAS REMAINED STABLE...BUT VERY UNSTABLE CONDITIONS EXIST ACRS REMAINDER OF FA...AND ATMOS EXPECTED TO BE VERY UNSTABLE ACRS ENTIRE FA OVRNGHT UNTIL PASSAGE OF INITIAL CDFNT. THIS FRONT EXPECTED WRN ZONES BY 06Z BUT WILL NOT CLEAR ERN PTN OF FA UNTIL AROUND 12Z. GREATEST SVR THREAT WITH THUNDERSTORMS WILL CONTINUE TO BE DAMAGING WINDS. PW/S RMN OVER 1.5 INCHES THIS EVENING...SO THREAT OF HVY DOWNPOURS. HAVE KEPT IN WORDING FOR GUSTY OR DAMAGING WNDS THRU MIDNIGHT MOST AREAS. DURING TUESDAY...SECONDARY CDFNT WILL DROP FROM NORTH TO SOUTH ACRS FA DURING PM/EVENING. H/5 SHRTWV TROF WITH ASSOCD VORT ACCOMPANY THE FRONT...SO DESPITE THE FACT THAT MSTR AND INSTABILITY ARE LACKING...ESPECIALLY IN COMPARISON TO TODAYS CONDITIONS...THERE IS POTENTIAL FOR THNDSTRMS AHEAD OF THE BOUNDARY. HAVE KEPT IN CHC SHRA/TSRA ALL ZONES FOR PM/EVENING PERIODS. HIGH PRESSURE BUILDS INTO FA LATER TUES NITE AND WED. HAVE CONTD WITH DRY FCST FOR THURS...BUT LATEST GUIDANCE SUGGESTING THAT RETURN FLOW AND ASSOCD MSTR MAY BE QUICKER TO RETURN. LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... WITH SFC RIDGE SLIDING TO THE SOUTH AND OFF THE ATLANTIC COAST ON THURSDAY/THURS NGT...THIS WILL OPEN REGION TO A SERIES OF LOWS WHICH WILL MV OVER TOP OF RIDGE AND ACROSS THE CWA THRU MUCH OF THE WEEKEND. WILL GO AND PUT IN CHANCE POPS FOR RW/TRW DURING THIS TIME...WITH PRECIP LIGHTENING UP SUN INTO MON AS RIDGE BUILDS BACK IN ALONG THE APPALACHAINS. ADJUSTED TEMPS A BIT TO ACCOMODATE FOR EXTRA CLDS AND PRECIP POTENTIAL DURING THIS TIME. AVIATION (18Z-18Z)... SCT RW/TRW POSSIBLE THRU 00Z AT ALL SITES...W/ COND IFR TO VLIFR W/ POSSIBLE R+. WINDS SW 15G25KTS. SCT-BKN LOW CLD DECK OVER NITE MVFR AT TIMES W/ FG/HZ. WINDS INCR AFT 10Z-12Z ALL SITES W/ PRECIP POSSIBLE 14Z-18Z FOR IFR VLIFR COND IN RW/TRW. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...RJS LONG TERM...JN AVIATION...JN
Hazardous weather outlook, Jun 7, 4:05 AM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 405 AM EDT TUE JUN 7 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-080804- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 405 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY: HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY: HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Vermont, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.